Alert archive / West Virginia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 99, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 8, 2006, 9:57 PM EDT for Fayette County, Nicholas County, West Virginia. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2006, 9:57 PM EDT (01:57 UTC)
- Expired
- Jun 8, 2006, 10:45 PM EDT
- In force
- 48 min
- Issued by
- NWS Charleston, WV
- Area
- Counties, with a storm outline in the text
Counties Fayette County, WV, Nicholas County, WV
The radar
The Charleston,WV radar (KRLX), 73 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 10:00 PM EDT | HAIL 0.75 | 5 Ese Ansted, WV | NEAR HICO |
| Jun 8, 10:00 PM EDT | HAIL 0.75 | 7 W Summersville, WV | NEAR ZELA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 2.0 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1021 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KRLX 090158 SVRRLX WVC019-067-090245- /O.NEW.KRLX.SV.W.0099.060609T0157Z-060609T0245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 957 PM EDT THU JUN 8 2006 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NICHOLAS COUNTY IN WEST VIRGINIA FAYETTE COUNTY IN WEST VIRGINIA * UNTIL 1045 PM EDT * AT 948 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SUMMERSVILLE...AND MOVING SOUTH AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... BABCOCK STATE PARK... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3834 8088 3831 8104 3796 8101 3802 8071 $$ 08
1 follow-up statement
000 WWUS51 KRLX 090239 SVSRLX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 1039 PM EDT THU JUN 8 2006 WVC019-067-090249- /O.EXP.KRLX.SV.W.0099.000000T0000Z-060609T0245Z/ NICHOLAS WV-FAYETTE WV- 1039 PM EDT THU JUN 8 2006 ...THE SEVERE THUNDERSTORM WARNING FOR FAYETTE AND NICHOLAS COUNTIES EXPIRES AT 1045 PM EDT... THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER OTHER WEAKER THUNDERSTORMS IN THE AREA MAY PRODUCE GUSTY WINDS AND PEA SIZE HAIL. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3834 8088 3831 8104 3796 8101 3802 8071 $$ 08
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 9:55 PM EDT, 2 minutes earlier.
Area forecast discussion, Jun 8, 9:55 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 955 PM EDT THU JUN 8 2006 .SHORT TERM /REST OF TONIGHT/... AN UPDATED FORECAST WILL BE OUT SHORTLY. SHOWERS AND THUNDERSTORMS CURRENTLY STRETCHING FROM RITCHIE TO NICHOLAS COUNTIES ARE BEGINNING TO SHOW SIGNS OF WEAKENING...WITH THE STRONGEST STORM ON THE SCOPE NOW ACROSS NICHOLAS COUNTY. HAVE MADE MOST OF THE CHANGES TO THE FORECAST AS A RESULT OF THOSE SHOWERS AND THUNDERSTORMS...AND THE LARGER BAND OF SHOWERS SLIDING DOWN FROM THE NORTH ASSOCIATED WITH SHORTWAVE DIVING IN FROM THE NORTH. HAVE INCREASED TEMPS ACROSS THE CWA...EXCEPT FOR THOSE RIGHT AROUND THE TRI-STATE REGION...WHERE THEY SHOULD CONTINUE TO EXPERIENCE A CLEARER SKY OVERNIGHT. && .AVIATION... UPDATED TAFS EARLIER THIS EVENING. AS HAS BEEN THE TREND...MUCH OF THE EVENING THUNDERSTORM ACTIVITY HAS DODGED AROUND THE 6 TAF SITES. STILL SOME HAZE AND LIGHT FOG IS STILL BEING REPORTED ACROSS MANY OF THE SITES IN OUR MOIST ATMOSPHERE. HAVE MOST SITES GOING TO MVFR OVERNIGHT TONIGHT BY DAYBREAK...WITH MUCH OF THE MOISTURE SLIDING TO THE EAST DURING THE DAYLIGHT HOURS. && .PREV DISCUSSION... /ISSUED 430 PM EDT THU JUN 8 2006/ SHORT TERM /TONIGHT AND FRIDAY/... CLOUDS CONT TO VACATE NW TO SE WHILE NUMEROUS RW ARE PRESENT IN THE CNTRL WV MTNS ATT. TCU CONTS DEVELOP IN CNTRL OH. ANY RW/TRW THAT DEVELOPS THIS AFTN PROPAGATES SSE. ATMS MODERATELY UNSTABLE WITH NIL CIN AND MUCAPES ARND 1.0KJ/KG. HWVR WITH THE LACK OF TRIGGER CANT SEE MORE THAN ISOLD-SCT CVRG THIS AFTN AND EVNG. NEXT POINT OF INTEREST IS S/W TRAVERSING THRU GEORGIAN BAY THAT IS SPAWNING TRW. ALL SHORT TERM HI-RES MDLS BRING QPF TO THE NRN WV MTNS AND PORTIONS OF NCNTRL WV BTWN 6-10Z. CONSEQUENTLY...BROUGHT POPS INTO THE LKLY RANGE OVRNGT FOR THE AFOREMENTIONED AREAS IN THE VCNTY OF EKN...DUE TO A CONSENSUS AMONGST THE MDLS. MID LVL WAVE RACES OFF TO THE E FRI MRNG ALLOWING DRY WX TO TAKE HOLD ACR THE ENTIRE FCST AREA. MID LVL MSTR STREAKS ACR TMRW AFTN AS WE REMAIN ON THE ERN PERIPHERY OF A MID LVL RDG. DIURNAL CU ALSO FCST FRI AFTN WITH LOW CONV TEMPS AND PLENTY OF LLVL MSTR. LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... CLIPPER / MCS PASSES NW TO SE FRIDAY NIGHT AND ANOTHER SATURDAY NIGHT. MODELS HAVE CONVERGED ON A SOLUTION TO KEEP FRIDAY NIGHT SYSTEM SW OF THE AREA SO ROLLING WITH DRY FORECAST. UPPER PNA PATTERN FLATTENS WITH TIME AS SHORT WAVES TRAVERSE TOP OF RIDGE. NW FLOW ALOFT IS RATHER FLAT SO FRIDAY NIGHT SYSTEM MORE OF A CONVECTIVE COMPLEX THAT FORMS NEAR AND RUNS ALONG NW-SE ORIENTED BOUNDARY W OF FORECAST AREA. SATURDAY NIGHT SYSTEM IS BONAFIDE SHORT WAVE IN PNA FLOW THAT IS DEAMPLIFYING BY THAT TIME. SYSTEM THEREFORE TRACKS FARTHER N AND HAVE MAINTAINED OR INCREASED POPS SATURDAY NIGHT INTO SUNDAY. HAVE GONE WITH THUNDERSTORMS WITH THIS SYSTEM MAINLY ON LATE SPRING NOCTURNAL WARM ADVECTION WITH GOOD MOISTURE / INSTABILITY UPSTREAM. SYSTEM PULLS OUT LATE SUNDAY AND SUNDAY NIGHT. DEPENDING UPON EXACT TIMING OF ONE OR MORE SHORT WAVES COMING OVER THE RIDGE...HPC DEPICTS EXITING SYSTEM MONDAY. WENT DRY MONDAY NIGHT INTO BEFORE LARGER SHORT WAVE DIGS SE IN THE NW FLOW. THIS AT FIRST BRINGS AFOREMENTIONED NW-SE ORIENTED FRONT BACK NE INTO AREA INCREASING THE CHANCE FOR SHOWERS AND THUNDERSTORMS INTO WEDNESDAY. SHORT WAVE ITSELF THEN MOVES THROUGH THURSDAY INTO FRIDAY WITH CONTINUED CHANCE FOR SHOWERS AND THUNDERSTORMS. THIS SHORT REAMPLIFIES PNA PATTERN AS IT MOVES E OF AREA THURSDAY NIGHT. SHOWED DRYING AND COOLING TREND DAY 7 NIGHT. CLOSER TO THE LOWER MAV ON LOWS FRIDAY NIGHT PER DRY SOLUTION. ROLLED WITH THE HIGHER NUMBERS SATURDAY WITH SUNSHINE BEFORE CLOUDS INCREASE AHEAD OF NEXT SYSTEM...THIS WAS CLOSE TO PREVIOUS PACKAGE. WENT WITH THE MAV SATURDAY NIGHT...MET WAS HIGHER BY AS MUCH AS TEN DEGREES...PROBABLY ON ACCOUNT OF MORE NORTHWARD POSITION OF FRONT AND TRACK OF LOW...AS WELL AS SLOWER TIMING. NOT MUCH IF ANY DEVIATION FROM PREVIOUS PACKAGE ON HIGHS SUNDAY AND LOWS SUNDAY NIGHT...NOR FROM HPC NUMBERS MONDAY THROUGH THURSDAY. PREV DISCUSSION... /ISSUED 127 PM EDT THU JUN 8 2006/ AVIATION /18Z TO 18Z/... ANY MVFR CIGS LIFT TO VFR BY 20Z AS DRIER AIR FILTERS IN BEHIND THE UPR AIR FEATURE. VFR CONDS ARE THE RULE UNLESS RW/TRW POPS UP THIS AFTN OR EVENING AS ANOTHER MID LVL DROPS S. AREAL COVERAGE OF STORMS TO LOW FOR ANY PREVAILING CONDS...SO JUST CB FOR THE TIME BEING. MVFR VIS DEVELOPS DURING THE PREDAWN HRS AFT AC DEPARTS ARND 6Z. ALL SITES SHOULD DROP TO MVFR...XPCT FOR EKN WHICH FALLS TO IFR. ANY FG OR LOW CLDS ERODES BY 13Z GIVING WAY TO VFR THE BALANCE OF THE FCST. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SHORT TERM...KF AVIATION...KF
Hazardous weather outlook, Jun 8, 6:26 AM EDT, 15 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 626 AM EDT THU JUN 8 2006 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-091030- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- 626 AM EDT THU JUN 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jun 8, 6:30 PM EDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 630 PM EDT THU JUN 8 2006 WVZ028-029-082300- BRAXTON-GILMER- 630 PM EDT THU JUN 8 2006 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE...FOR NORTHERN BRAXTON AND WESTERN GILMER. AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER GLENVILLE...MOVING SOUTH AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE SAND FORK AND BURNSVILLE. WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE ALL POSSIBLE WITH THESE STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 08
Special weather statement, Jun 8, 7:27 PM EDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 727 PM EDT THU JUN 8 2006 WVZ038-090000- WEBSTER- 727 PM EDT THU JUN 8 2006 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE...FOR WEBSTER COUNTY. AT 727 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CENTRAL WEBSTER COUNTY...OR ABOUT 18 MILES NORTHEAST OF CRAIGSVILLE...MOVING SOUTH AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE DIANA... WEBSTER SPRINGS AND COWEN. WIND GUSTS TO 40 MPH MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE ALL POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 08
Local storm report, Jun 8, 7:35 PM EDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
735 PM EDT THU JUN 8 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0722 PM HAIL GASSAWAY 38.68N 80.76W
06/08/2006 U0.75 INCH BRAXTON WV PUBLIC
EVENT OCCURRED BETWEEN
707 PM 06/08/2006 AND 722 PM 06/08/2006
&&Local storm report, Jun 8, 7:51 PM EDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
751 PM EDT THU JUN 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL 5 NW GLENVILLE 38.99N 80.90W
06/08/2006 E0.75 INCH GILMER WV TRAINED SPOTTER
HEAVY RAIN TOO.
&&
JDENTLocal storm report, Jun 8, 8:32 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
832 PM EDT THU JUN 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0826 PM HAIL ROSEDALE 38.74N 80.94W
06/08/2006 E1.75 INCH BRAXTON WV COUNTY OFFICIAL
&&
JDENTLocal storm report, Jun 8, 9:27 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
927 PM EDT THU JUN 8 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0823 PM HAIL GASSAWAY 38.68N 80.76W
06/08/2006 U1.00 INCH BRAXTON WV PUBLIC
EVENT OCCURRED BETWEEN
923 PM 06/08/2006 AND 823 PM 06/08/2006
&&The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 8:01 PM EDT | Severe Thunderstorm Warning | RLX | Gilmer | 29 min |
| Jun 8, 8:18 PM EDT | Severe Thunderstorm Warning | RLX | Braxton | 27 min |
| Jun 8, 8:39 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Clay, Nicholas | 51 min |
| Jun 8, 8:50 PM EDT | Severe Thunderstorm Warning | RLX | Calhoun | 40 min |
| Jun 8, 9:31 PM EDT | Severe Thunderstorm Warning | RLX | Clay, Fayette, Nicholas | 29 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.